View Single Post
Old 01-25-2013, 06:38 PM   #4
soapandstars soapandstars is offline
Member
(female)
 
Join Date: Dec 2012
Location: sacramento, CA USA
Posts: 53
soapandstars HB Usersoapandstars HB User
Re: Question about Schizophrenia medications (Clozaril and Haldol)

Quote:
Originally Posted by markv64 View Post
Since the onset of schizo affective disorder I gained over hundred and sixty-five pounds. Most of the weight gain happened on Clozaril. During my time on Clozaril I developed diabetes, hypertension, high cholesterol, and was sleeping ten to fourteen hours daily. Since the med change to Latuda I have lost over forty pounds. Mostly with no diet change and minimal exercise. My PCP has taken me off two cholesterol medicines, one diabetes medicine, and decreased the other diabetes medicine. Now I sleep seven to eight hours a night and feel great when I wake up.
.
what sucks for me is that the meds that seem to help the most with my symptoms are the ones that cause the most weight gain. i started at 95 lbs (pretty tiny for my height, but i struggled with anorexia) seroquel made me gain 15 lbs, which was fine (i was 110) and it helped my symptoms minimally. zyprexa made me gain 20 (130, still pretty ok) and was good, but not my dream med, and clozaril (which is my miracle medication) added another 20 (150).

since my highest weight i finally have been able to lose 30 lbs but it takes a LOT of work. i exercise everyday and don't eat for pleasure, just for sustenance. diabetes is always a risk but i'm doing what i can. i am tired but really try to be active everyday.

i've heard great things about latuda from some people. meds are often a sacrifice, but i do know people who have found meds that worked for them that don't cause a lot of side effects. oh man though, i'd love to be able to get 8 hours of sleep and be ok. i'm exhausted all the time with no end in sight. i'm getting more and more used to the clozaril but it's still hard to deal with.

 
Reply With Quote